Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 5, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 2, 2006, 10:15 AM MDT for Kit Carson County, Yuma County, Colorado. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 10:15 AM MDT (16:15 UTC)
- Expired
- Apr 2, 2006, 6:04 PM MDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 1:00 PM MDT | NON-TSTM WND GST 60 | Yuma, CO | |
| Apr 2, 2:57 PM MDT | NON-TSTM WND GST 59 | Burlington, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2456 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 021615 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1015 AM MDT SUN APR 2 2006 ...A RED FLAG WARNING HAS BEEN ISSUED FOR COLORADO FIRE WEATHER ZONES 252 AND 253... .THE COMBINATION OF STRONG WINDS...DRY FUELS...AND LOW RELATIVE HUMIDITIES WILL PRODUCE RED FLAG CONDITIONS THE REST OF TODAY ACROSS PARTS OF EASTERN COLORADO. COZ252-253-030000- /O.NEW.KGLD.FW.W.0005.060402T1615Z-060403T0000Z/ YUMA-KIT CARSON- 1015 AM MDT SUN APR 2 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. WINDS WILL CONTINUE FROM THE NORTHWEST AT 25 TO 40 MPH WITH GUSTS TO 50 MPH THROUGH THE AFTERNOON. RELATIVE HUMIDITIES WILL DROP TO 10 PERCENT. ALTHOUGH SURFACE TEMPERATURES WILL ONLY REACH INTO THE LOWER 60S...FUELS WILL BE DRY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MENTZER
3 follow-up statements
000 WWUS83 KGLD 030004 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 604 PM MDT SUN APR 2 2006 COZ252-253-030115- /O.CAN.KGLD.FW.W.0005.000000T0000Z-060403T0000Z/ YUMA-KIT CARSON- 604 PM MDT SUN APR 2 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. GUSTY WINDS ACROSS EASTERN COLORADO ARE EXPECTED TO DECREASE WITH IN THE NEXT HOUR. DEW POINTS WILL ALSO INCREASE ACROSS THE REGION AS THE SUN SETS PRODUCING RELATIVE HUMIDITY VALUES GREATER THAN 15 PERCENT. THEREFORE...A RED FLAG WARNING IS NO LONGER NEEDED FOR EASTERN COLORADO. $$ MEHLE
000 WWUS83 KGLD 150352 RFWGLD FIRE WEATHER WATCH NATIONAL WEATHER SERVICE GOODLAND KS 952 PM MDT FRI APR 14 2006 ...FIRE WEATHER WATCH IS IN EFFECT SATURDAY FOR DRY FUELS...GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES... .A WEST COAST STORM SYSTEM WILL MOVE EAST ACROSS THE ROCKIES TONIGHT AND STRENGTHEN AS IT ENTERS THE HIGH PLAINS REGION ON SATURDAY. TEMPERATURES AHEAD OF THIS SYSTEM WILL RISE INTO THE MIDDLE AND UPPER 70S SATURDAY AFTERNOON ACROSS EASTERN COLORADO. WESTERLY WINDS WILL INCREASE AS WELL...WHICH WILL HELP TO DRY OUT THE AIRMASS AND LOWER RELATIVE HUMIDITIES TO 15 PERCENT OR LESS. COZ252>254-151200- /O.CON.KGLD.FW.A.0005.060415T1800Z-060416T0300Z/ YUMA-KIT CARSON-CHEYENNE CO- 952 PM MDT FRI APR 14 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE FIRE WEATHER WATCH INCLUDES FIRE WEATHER ZONES 252...253 AND 254 IN EAST CENTRAL COLORADO. AS TEMPERATURES CLIMB INTO THE 70S ON SATURDAY...DEW POINTS WILL GRADUALLY FALL INTO 20S. THIS WILL PRODUCE RELATIVE HUMIDITIES OF 15 PERCENT OR LESS ACROSS EAST CENTRAL COLORADO. IN ADDITION... WESTERLY WINDS OF 30 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED DEVELOP DURING THE EARLY AFTERNOON HOURS...CREATING THE POTENTIAL FOR RAPID FIRE GROWTH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS83 KGLD 150919 RFWGLD FIRE WEATHER WATCH NATIONAL WEATHER SERVICE GOODLAND KS 319 AM MDT SAT APR 15 2006 ...A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE CENTRAL HIGH PLAINS TODAY... .COOLER TEMPERATURES AND AN INCREASE IN DEWPOINTS EXPECTED WITH THE LOW PRESSURE SYSTEM TODAY WILL KEEP RELATIVE HUMIDITIES ABOVE 15 PERCENT. COZ252>254-151030- /O.CAN.KGLD.FW.A.0005.060415T1800Z-060416T0300Z/ YUMA-KIT CARSON-CHEYENNE CO- 319 AM MDT SAT APR 15 2006 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FIRE WEATHER WATCH. $$ LOCKHART
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 2, 3:03 AM MDT, 7 hours 12 minutes earlier.
Area forecast discussion, Apr 2, 3:03 AM MDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
303 AM MDT SUN APR 2 2006
.DISCUSSION...THE 08Z SURFACE ANALYSIS PLACES LOW PRESSURE OVER
NORTH CENTRAL KANSAS AND HIGH PRESSURE WEST OF THE CONTINENTAL
DIVIDE. WATER VAPOR IMAGERY SHOWING THE RIDGE MOVING INTO THE
WESTERN CONUS. LATEST RADAR LOOP SHOWING SOME VERY LIGHT SHOWERS
MOVING INTO EXTREME SOUTHWEST NEBRASKA.
FLOW WILL BE NORTHWEST TODAY AHEAD OF A RIDGE OVER THE
GREAT BASIN. THE RIDGE WILL MOVE INTO THE ROCKIES TONIGHT/MONDAY.
THE RIDGE THEN MOVES OVER THE PLAINS FOR THE REMAINDER OF THIS
FORECAST. THE SURFACE LOW WILL MOVE INTO THE MISSOURI VALLEY TODAY
AS HIGH PRESSURE RIDGES EAST OF THE ROCKIES. HIGH PRESSURE WILL MOVE
OVER THE CENTRAL/NORTHERN PLAINS AND REMAIN THERE TONIGHT THROUGH
MONDAY NIGHT. A LEE TROUGH MOVES INTO EASTERN COLORADO ON
TUESDAY/TUESDAY NIGHT.
THE MAIN FORECAST ISSUE IS THE WIND POTENTIAL FOR TODAY. WINDS JUST
ABOVE THE SURFACE ARE STRONG ENOUGH TO SUPPORT A WIND ADVISORY FOR
TODAY. SUBSIDENCE BEHIND THE EXITING TROUGH SHOULD MIX THESE TO THE
SURFACE. THE NAM20 INDICATES THESE WINDS SHOULD COVER ALMOST ALL THE
FORECAST AREA FROM 12Z UNTIL ABOUT 03Z. THERE IS SOME UNCERTAINTY
WHETHER GREELEY/WICHITA COUNTIES AND CHEYENNE COUNTY COLORADO WILL
VERIFY. HOWEVER STRONG ENOUGH WIND MAY AFFECT NORTHEAST SECTIONS OF
THESE COUNTIES SO KEPT THEM IN THE ADVISORY. WINDS WILL HOLD UP THE
LONGEST IN EASTERN SECTIONS OF THE FORECAST AREA. SEE WIND ADVISORY
BELOW.
A SHORTWAVE IS PROGGED TO MOVE THROUGH THE NORTHWEST FLOW NORTH OF
THE FORECAST AREA TODAY. THE NAM/GFS INDICATE THAT MOISTURE IS
LACKING SO WILL KEEP THE FORECAST DRY. OTHERWISE...MORE DRY WEATHER
IS IN STORE THROUGH TUESDAY AS HIGH PRESSURE AT THE SURFACE/ALOFT
BUILDS INTO THE REGION. TUESDAY NIGHT THERE IS A SHORTWAVE THAT
AFFECTS AREAS TO THE SOUTH OF THE FORECAST BUT NOT CLOSE ENOUGH TO
INCLUDE ANY POPS.
850MB TEMPERATURES ARE IN THE LOW TEENS UNTIL TUESDAY WHEN THEY WARM
TO 20 IN WESTERN ZONES. OVERALL OPTED FOR THE SLIGHTLY COOLER MET
GUIDANCE TO TODAY/MONDAY EXCEPT ON TUESDAY WHEN TEMPERATURES WARM
INTO THE 70S. ALSO FOLLOWED MET GUIDANCE FOR LOWS.
NO CHANGES MADE TO THE EXTENDED.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR KSZ001-
KSZ002-KSZ003-KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-KSZ027-
KSZ028-KSZ029-KSZ041-KSZ042.
NE...WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR NEZ079-
NEZ080-NEZ081.
CO...WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR COZ090-COZ091-
COZ092.
&&
FSHazardous weather outlook, Apr 2, 9:50 AM MDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 950 AM MDT SUN APR 2 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1050 AM CDT SUN APR 2 2006 /950 AM MDT SUN APR 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT TODAY FOR THE TRI-STATE AREA. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH MAY CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. THE WINDS WILL GRADUALLY DECREASE AROUND SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NORTHEAST OF A LINE FROM YUMA COLORADO TO GOVE KANSAS. THE MAIN THREAT WILL BE DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. DDT
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:32 AM MDT | Wind Advisory | GLD | Cheyenne, Kit Carson, Yuma | 15 hr |
| Apr 2, 1:27 PM MDT | High Wind Warning | GLD | Yuma | 5 hr |
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.